Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

August 9, 2012Schuylkill County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 9, 2012, 7:01 PM EDT for Schuylkill County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 7:01 PM EDT (23:01 UTC)
Expired
Aug 9, 2012, 8:00 PM EDT
In force
59 min
Issued by
NWS State College, PA

County Schuylkill County, PA

The radar

The State College radar (KCCX), 162 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS81 KCTP 092301
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU AUG 9 2012

PAZ058-059-100000-
LEBANON PA-SCHUYLKILL PA-
701 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEBANON AND SCHUYLKILL
COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SUMMIT STATION...SCHUYLKILL HAVEN...
LANDINGVILLE...ORWIGSBURG AND NEW RINGGOLD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE ROAD 501.

LAT...LON 4069 7583 4064 7598 4057 7601 4058 7605
      4051 7625 4051 7634 4049 7643 4038 7626
      4031 7641 4051 7658 4091 7605 4091 7602
      4073 7576

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:24 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 9, 6:24 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT THU AUG 9 2012

.SYNOPSIS...
WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED
THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY
RETURNING TO THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE
OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL
FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES
EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J.

A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES
AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL
RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY
INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A
SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP
A COLD FRONT TWD WRN PA BY LATER TONIGHT.

IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE
EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION
AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO
FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP
WELL INTO THE OVERNIGHT.

SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST
OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED
AT THIS TIME.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC
FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US
UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE
REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS
IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER
PREVIOUSLY HIT AREAS.

IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD
OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND
TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING
OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID
LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL
SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS
EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS
MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE
MAIN TSTM HAZARD BEING DMGG WINDS.

NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN
TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL
WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW
THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT
OVER CENTRAL PA.

MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR
SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE
SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD
SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED
WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE
REFLECTED IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MUCH BELOW NORMAL 500 MB HEIGHTS /-3 TO -4 STANDARD DEVIATIONS/...
ASSOCIATED WITH AN DEEP /5640M/ UPPER LOW LIFTING NE ACROSS THE
PENINSULA OF SWRN ONTARIO...WILL START THE PERIOD.

SFC COLD FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY FRIDAY
EVENING...FOLLOWED BY A COLD FRONT ALOFT MOVING INTO WRN PENN LATER
FRIDAY NIGHT. THESE TWO FEATURES WILL TEAM UP TO KEEP THE CHC FOR
SHOWERS OVER THE CWA /WITH A FEW THUNDERSTORMS POSSIBLE EARLY ACROSS
THE EASTERN PART OF THE FCST AREA/.

CLOUDS AND SCATTERED SHOWERS WILL LINGER ACROSS THE NW MTNS SATURDAY
/IN CLOSEST PROXIMITY TO THE DEPARTING UPPER LOW AND COOLEST MID
LEVEL TEMPS/.

BASIN AVERAGE RAINFALL WILL BE AROUND 0.25 OF AN INCH ACROSS THE FAR
EASTERN ZONES EARLY FRIDAY NIGHT AS THE SFC COLD FRONT SWEEPS AWAY
THE JUICY 40-45MM PWAT AIR.

LATER FRIDAY NIGHT AND SATURDAY...QPF FROM THE MAINLY SCATTERED
SHOWERS AND ISOLATED TSRA WILL BE 0.10 OF AN INCH OR LESS.

DRY SLOT SWEEPING INTO THE SCENT/EASTERN COUNTIES WILL MAINTAIN A
RELATIVE MIN IN THE CONVECTION ACROSS THAT AREA.

MIN TEMPS FRIDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE NRN
AND WRN MTNS...TO THE MID AND UPPER 60S IN THE SE.

HIGH TEMPS SATURDAY WILL BE QUITE A BIT BELOW NORMAL /7-8 DEG F/
ACROSS THE NW MTNS AND ONLY REACH THE U60S...BUT WILL TOP OUT NEAR
TO SLIGHTLY BELOW NORMAL IN THE SOUTHERN AND EASTERN VALLEY
LOCATIONS - IN THE LOWER 80S.

SOME PERIODS OF CLOUDS AND A LINGERING LIGHT SHOWER OR TWO ARE
POSSIBLE ACROSS THE NW MTNS SATURDAY NIGHT...WHILE THE REST OF THE
REGION WILL TURN CLEAR TO PARTLY CLOUDY. MINS AT DAYBREAK SUNDAY
WILL BE QUITE CHILLY ACROSS THE MTNS WITH LOWER TO MID 50S
COMMON...WHILE THE CENTRAL AND SE VALLEY WILL SEE UPPER 50S TO LOWER
60S FOR AN OVERNIGHT LOW.

SFC HIGH PRESSURE AND A FLAT UPPER RIDGE DRIFTS OVER THE
COMMONWEALTH SUNDAY BRINGING RELATIVELY LIGHT WIND AND MOSTLY SUNNY
SKIES. SLIGHTLY BELOW NORMAL 925-850 MB TEMPS ACROSS THE NRN AND
WESTERN MTNS WILL LIMIT MAX TEMPS TO THE LOWER AND MID 70S
THERE...WHILE THE CENTRAL AND SE PORTION OF THE CWA WILL EXPERIENCE
MAXS SIMILAR TO SATURDAY...IN THE U70S TO LOWER 80S.

AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK ACCOMPANIED BY DRY WEATHER WITH A RETURN TO
NEAR NORMAL MAX TEMPS MONDAY...MEDIUM RANGE MODEL AND ENSEMBLE
CONSENSUS POINTS TWD THE REDEVELOPMENT OF TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.

BEST CHC FOR SHOWERS AND SCATTERED AFTERNOON TSRA APPEARS TO TUESDAY
AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT PUSHING EAST
SOUTHEAST FROM THE GLAKES.

COOLING MID-LEVEL TEMPS AND NW FLOW ALOFT WILL BRING LOWER PWAT AIR
INTO THE REGION WEDNESDAY AFTERNOON AND NIGHT. A FEW SHOWERS ARE
POSSIBLE ACROSS THE NRN MTNS BENEATH THE SRN EDGE OF STEEPER MID
LEVEL LAPSE RATES...WHILE DRY CONDITIONS ARE EXPECTED ACROSS THE SRN
HALF OF THE STATE.

UNLESS THIS MIDWEEK TROUGH AMPLIFIES/SLOWS MORE THAN THE BLEND OF
THE 12Z EC AND GEFS INDICATE...ANOTHER RIDGE AT THE SFC AND ALOFT
WILL BUILD EAST AND PROVIDE MAINLY DRY WEATHER WITH NEAR TO SLIGHTLY
ABOVE NORMAL TEMPS WEDNESDAY NIGHT INTO AT LEAST FRIDAY MORNING.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
FIRST WAVE OF TSTMS IN EASTERN PORTION OF CWA EARLY THIS
EVENING...WITH ANOTHER WAVE OF CONVECTION BEGINNING TO DEVELOP
ACROSS NW SECTIONS. OVERALL...REGION WILL BE VFR THIS
EVENING...BUT WITH SIGNIFICANT IMPACTS NEAR THUNDERSTORM ACTIVITY.

AS LOW PRESSURE APPROACHES THE REGION LATER TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL AGAIN BECOME MORE WIDESPREAD WITH
VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.

OUTLOOK...

FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.

SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/STEINBUGL
AVIATION...LA CORTE/RXR
Hazardous weather outlook, Aug 9, 5:23 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT THU AUG 9 2012

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102130-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-102130-
WARREN-MCKEAN-ELK-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Local storm report, Aug 9, 6:09 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             GRANTVILLE              40.38N  76.65W
08/09/2012  E0.88 INCH       DAUPHIN            PA   PUBLIC

&&

EVENT NUMBER CTP1200390

MACH
Special weather statement, Aug 9, 6:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT THU AUG 9 2012

PAZ005-006-010-011-092330-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
624 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ELK...NORTHERN
CAMERON...SOUTHEASTERN MCKEAN AND SOUTHWESTERN POTTER COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST BRANCH DAM...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ELK RIVER...NORWICH...EMPORIUM AND SIZERVILLE.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4181 7813 4150 7802 4143 7860 4166 7867

FORECASTER: MARTIN
Special weather statement, Aug 9, 6:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT THU AUG 9 2012

PAZ059-065-066-092330-
LANCASTER PA-LEBANON PA-YORK PA-
631 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YORK...LANCASTER
AND SOUTHERN LEBANON COUNTIES...

AT 626 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANDISVILLE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MILLERSVILLE...EAST PETERSBURG...CORNWALL...
LITITZ...ROTHSVILLE AND AKRON.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

LAT...LON 4011 7593 4004 7593 3997 7598 3993 7599
      3986 7652 4019 7661 4020 7657 4026 7660
      4037 7621 4030 7613 4014 7587 4013 7588

FORECASTER: MARTIN
Special weather statement, Aug 9, 6:35 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT THU AUG 9 2012

PAZ042-046-051>053-092315-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
635 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SULLIVAN...
NORTH CENTRAL NORTHUMBERLAND...NORTHERN COLUMBIA...NORTHERN MONTOUR
AND SOUTHEASTERN LYCOMING COUNTIES...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LAPORTE TO MECHANICSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT DUSHORE...STILLWATER...RICKETTS GLEN
STATE PARK AND BERWICK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 217...I-180 BETWEEN MILE MARKERS 1
AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 220...STATE ROAD 118.

LAT...LON 4100 7686 4102 7687 4132 7667 4131 7660
      4135 7666 4157 7651 4155 7622 4153 7621
      4131 7631 4121 7632 4114 7627 4114 7622
      4105 7622

FORECASTER: RXR
Special weather statement, Aug 9, 6:45 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU AUG 9 2012

PAZ004>006-092345-
MCKEAN PA-POTTER PA-WARREN PA-
645 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MCKEAN AND NORTHWESTERN POTTER COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES WEST OF
MARSHBURG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MARSHBURG...LEWIS RUN...CYCLONE...BRADFORD AND
REW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
46...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4201 7809 4193 7792 4175 7891 4198 7912
      4201 7905

FORECASTER: MARTIN
Special weather statement, Aug 9, 7:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU AUG 9 2012

PAZ058-059-100000-
LEBANON PA-SCHUYLKILL PA-
701 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEBANON AND SCHUYLKILL
COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SUMMIT STATION...SCHUYLKILL HAVEN...
LANDINGVILLE...ORWIGSBURG AND NEW RINGGOLD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE ROAD 501.

LAT...LON 4069 7583 4064 7598 4057 7601 4058 7605
      4051 7625 4051 7634 4049 7643 4038 7626
      4031 7641 4051 7658 4091 7605 4091 7602
      4073 7576

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:43 AM EDTSpecial Weather StatementCTPWarren62 min
Aug 9, 11:57 AM EDTSpecial Weather StatementCTPMcKean63 min
Aug 9, 12:06 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren54 min
Aug 9, 12:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga66 min
Aug 9, 1:14 PM EDTSpecial Weather StatementCTPLancaster46 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon58 min
Aug 9, 1:22 PM EDTSpecial Weather StatementCTPSchuylkill53 min
Aug 9, 1:27 PM EDTSpecial Weather StatementCTPSomerset63 min
Aug 9, 1:59 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset61 min
Aug 9, 2:00 PM EDTSpecial Weather StatementCTPTioga60 min
Aug 9, 2:08 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 9, 2:14 PM EDTSpecial Weather StatementCTPFulton31 min
Aug 9, 2:37 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Aug 9, 2:37 PM EDTSpecial Weather StatementCTPCameron53 min
Aug 9, 2:58 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin, Somerset62 min
Aug 9, 3:29 PM EDTSpecial Weather StatementCTPClinton31 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter54 min
Aug 9, 3:42 PM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Aug 9, 3:48 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Aug 9, 4:09 PM EDTSpecial Weather StatementCTPClinton66 min
Aug 9, 4:10 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming65 min
Aug 9, 4:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder30 min
Aug 9, 4:39 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton51 min
Aug 9, 4:56 PM EDTSpecial Weather StatementCTPClinton, Lycoming64 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCTPMontour61 min
Aug 9, 5:23 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan67 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland59 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill64 min
Aug 9, 5:57 PM EDTSpecial Weather StatementCTPDauphin, Lebanon63 min
Aug 9, 6:24 PM EDTSpecial Weather StatementCTPCameron66 min
Aug 9, 6:31 PM EDTSpecial Weather StatementCTPLancaster59 min
Aug 9, 6:35 PM EDTSpecial Weather StatementCTPColumbia, Montour, Sullivan40 min
Aug 9, 6:45 PM EDTSpecial Weather StatementCTPMcKean60 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Aug 9, 7:35 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren55 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.